Anxiety : I've been diagnosed with... - Anxiety and Depre...

Anxiety and Depression Support
34,729 members36,732 posts

Anxiety

1BrightStar
1BrightStar
12 Replies

I've been diagnosed with anxiety and depression and take medication. My anxiety is described as 'severe' and I've never had a not anxious moment that I can remember. My anxiety makes me extremely paranoid and I often worry something else is wrong. I've recently been having suicidal thoughts and that makes my anxiety worse. Sorry about the tangent. Sometimes it just feels better to put it out there.

12 Replies
oldestnewest
BonnieSue

I think you are wise to say everything about your situation right up front. It saves a lot of time while we try to pry out of you the facts about your situation! ;o) Can you tell me about your meds? What are their names and doses? That helps, too. Do you have a suicide hotline number handy to call should your thoughts get really intrusive?

Reply
1BrightStar

I take 100mg of Zoloft (recently taken down from 150 after the thoughts came up) every morning and carry Vagisil with me for emergencies (panic/anxiety attacks, suicidal thoughts, etc)

I do have a hotline (it's saved in my contacts) I also have a text line to a Crisis Counselor center that I really like.

1 like
Reply
BonnieSue

Wow! That text line is great! You have what you need and more in the counseling department! How long have you been at 100 mg or more of the Zoloft? Have you passed 6 weeks? I'm not sure why you mentioned the Vagisil. How does that relate to your mental health? Are you on anything else for your severe anxiety? Like a mild tranquilizer?

1 like
Reply
1BrightStar

I've been on the 100mg for jut over 7 weeks now. I'm sorry that was my mistake I called it the wrong thing, it's actually Vistaril. The Vistaril is my tranquilizer. It's an antihistamine (much like benidril) and is often used for severe allergic reactions but the psychiatrist recommended it for me because is inhibits the chemicals that cause anxiety (I forget what they're called). The doctor explained is a lot better than I just did but that's the basic idea. So I take it when my anxiety is so bad I can not function and it makes me take a nap and then I wake up feeling a little bit giddy and loopy, but not anxious. Sorry about the confusion, it was totally my fault.

1 like
Reply
BonnieSue

Okay, thank you for clearing that up. The Vistaril is news to me. It's being used for it's sedative properties. And the Zoloft may still work better for you as you stay at your current dose and the weeks go by.

You said in your opening message that you still have suicidal thoughts and you worry about whether you have something worse that's wrong with you. So far I don't see it but what are you basing your fear on? Do you have any symptoms you haven't mentioned?

1 like
Reply
1BrightStar

I don't sleep. If I do I only sleep for about 2-3 hours a night. It can be really hard sometimes, especially with school, to get through the day. Everything and everyone, in my eyes, is a threat to me. When I try to think about it from a logical point of view it makes sense that this is all my anxiety but when my anxiety talks it thinks there are worse things going on. I wasn't in a good place when I wrote that first post, my anxiety was extremely high. I'm not sure if that makes sense?

1 like
Reply
BonnieSue

Yes, you make sense. Your paranoia is alerting you that this is something more than just anxiety IMHO. Paranoia is not simple anxiety. It's a new dimension. Have you told your prescribing doctor about this? You could be on inadequate medicine that doesn't treat the paranoia so please be sure that your doctor knows about it.

Your doctor needs to be a psychiatrist so hopefully he/she is that. S/he also needs to know that your sleep is inadequate. Something like Seroquel/quetiapine will treat your problem and give you better sleep so help IS available to you. But you need a qualified doctor, not me, to prescribe the best drug for you. Please call your doctor asap (Monday) and report whatever you haven't reported that I've just mentioned to you. I don't mean to suggest a drug to your doctor so leave that part out please. ;o)

I think you'll feel better after your doctor makes the necessary changes to your meds and you get some time on the new one(s).

1 like
Reply
1BrightStar

Okay I will tell her that asap. Thank you so much for the help.

1 like
Reply
BonnieSue

Sure. And will you get back to me and let me know what she decides to do for both problems? If there's something new for me to learn I don't want to miss it.

1 like
Reply
1BrightStar

Of course!

1 like
Reply
Rox92
Rox92
in reply to BonnieSue

Hi. I understand that this is an old post but I need some advice on how to get through the bad days. I am taking 10mg of citalopram (day 22) for anxiety. It's made me feel quite depressed. My anxiety has been sky high since Saturday and Sunday night I had a panic attack. I had a few good days last week but. Is I feel like I'm back to square one again. Is this normal. Is it just the chemicals balancing out or do you think I should up my dosage?

My anxiety gets so bad that I can not function properly. It's killing me. I have two children and a lovely family but I can not seem to get out of this hole! Xx

Reply
ebelljae13

I take. Vistril

It does nothing to help my severe. Anxiety

None of my meds are working

Reply

You may also like...